Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 169, NWS St. Louis, MO

July 17, 2007Madison County, Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2007, 2:18 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2007, 2:18 PM CDT (19:18 UTC)
Expired
Jul 17, 2007, 3:00 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 171917
SVRLSX
MOC123-186-187-172000-
/O.NEW.KLSX.SV.W.0169.070717T1918Z-070717T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
218 PM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MADISON COUNTY IN SOUTHEAST MISSOURI
  SOUTHEASTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  SOUTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 300 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  EAST OF FARMINGTON...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOB LICK...
  WOMAC...
  JUNCTION CITY...
  FREDERICKTOWN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3785 9019 3784 9046 3747 9046 3750 9015

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 171945
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE JUL 17 2007

MOC123-186-187-172000-
/O.CON.KLSX.SV.W.0169.000000T0000Z-070717T2000Z/
MADISON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
244 PM CDT TUE JUL 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT 
FOR SOUTHWEST STE. GENEVIEVE...SOUTHEAST ST. FRANCOIS AND NORTHERN 
MADISON COUNTIES...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LIBERTYVILLE...OR ABOUT 7 MILES NORTH OF FREDERICKTOWN...MOVING
SOUTH AT 15 MPH.

ANOTHER INTENSE STORM HAS ALSO DEVELOPED 6 MILES EAST OF 
FREDERICKTOWN...AND IT WAS ALSO DRIFTING SOUTH. 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MINE LA
MOTTE...JUNCTION CITY...FREDERICKTOWN AND CATHERINE PLACE.

LAT...LON 3779 9013 3777 9046 3747 9046 3750 9015

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:29 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 17, 12:29 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT TUE JUL 17 2007

.DISCUSSION...
ONE MCS MOVG SEWD THRU IL JUST NE OF THE CWA...WITH A SECOND MCS
MOVG SEWD THRU SERN MN NERN IA ATTM.  BOTH OF THESE CONVECTIVE
SYSTEMS APR TO BE JUST AHD OF RELATIVELY WK NW FLOW SHRTWVS AND ALSO
ALONG OR N OF A NRLY STNRY BNDRY EXTDG FM A SFC LOW OVR SD SE
THRU EXTRM NERN MO TO SWRN IN. ALTHOUGH THIS SYNOPTIC BNDRY WILL
TRY TO PUSH FURTHER NE OF THE CWA TDA AND TGT...OUTFLOW BNDRYS FM
MCS ACTIVITY MAY PUSH INTO THE NRN OR ERN PTN OF THE CWA PROVIDING
A FOCUSING MECHANISM FOR FURTHER CONVECTIVE DEVELOPMENT IN THE
MOIST AND UNSTABLE ATMOSPHERE OVR THE CWA. MDLS ALSO CONT TO
INDICATE FAIRLY WK NW FLOW SHRTWVS CONTG TO DROP SEWD THRU THE
REGION. IT APRS THAT MOST OF THE MORE ORGANIZED...WIDESPREAD AND
HEAVIER PCPN WILL REMAIN N AND NE OF THE CWA TDA AND TGT...THOUGH PLAN
TO INCLUDE AT LEAST LOW POPS OVR THE NRN AND ERN PTN OF THE CWA.
NAM MDL IN PARTICULAR CONTS TO DEPICT THE BEST LOW-MID LVL WAA
ACRS MAINLY IA AND NRN IL TDA THRU WED ALONG WITH THE HIGHEST K
INDICES OF ARND 35 TO 40. WILL KEEP THE FCST DRY FOR WED AND WED
NGT AS IT APRS THE SYNOPTIC SFC BNDRY WILL PUSH A LTL FURTHER N-NE
OF THE REGION. WED APRS TO BE THE HOTTEST DAY THIS FCST PD WITH
CONTD LOW LVL SWLY FLOW AND THE LEAST AMOUNT OF CONVECTION AND
CONVECTIVE DEBRIS CLOUDS EXPECTED. LTR SHIFTS MAY NEED TO CONSIDER
ISSUING A HT ADVSRY FOR AT LEAST A PTN OF THE CWA ON WED WITH
HIGH TEMPS FCST IN THE MID 90S AND DWPTS ARND 70 DEGREES OVR A PTN
OF THE CWA. THE BEST CHC OF TSRA SHOULD OCCUR THU AFTN AND THU NGT
AS MID-UPR LVL TROF DPNS OVR THE GRT LKS REGION SENDING A CDFNT
SWD THRU THE CWA. THIS FRONT WILL PROVIDE A GOOD CONVERGENT FOCUS
FOR CONVECTION IN THE WARM...UNSTABLE AND HUMID ENVIRONMENT ALNG
AND S OF THIS FRONT. SLIGHTLY COOLER AND LESS HUMID AIR SHOULD
FILTER SWD INTO THE CWA ON FRI AND FRI NGT BHND THE CDFNT AS A RDG
OF HI PRES BLDS SWD INTO THE REGION.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...MCS DROPPING SOUTH ACROSS CWA ATTM. BELIEVE
THAT MOST OF CONVECTION IN STL METRO WILL MOVE SOUTH WITH MORE
FORMING AS OUTFLOW BEGINS TO STALL FROM CENTRAL MISSOURI TO
SOUTHEAST MISSOURI. WILL NEED TO MONITOR ADDITIONAL DEVELOPMENT
THIS AFTERNOON ACROSS THIS REGION. OTHERWISE...VFR CONDITIONS TO
PREVAIL OUTSIDE OF THUNDERSTORMS.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 17, 12:16 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 PM CDT TUE JUL 17 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1216 PM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.  A
FEW OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...LARGE HAIL...LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTINING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO
100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Jul 17, 11:27 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     TSTM WND DMG     FOLEY                   39.05N 90.74W
07/17/2007                   LINCOLN            MO   AMATEUR RADIO

            POWER LINES DOWN IN THE FOLEY MO AREA.

&&

RPRZYBYLINSKI
Local storm report, Jul 17, 11:40 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     WINFIELD                41.13N 91.44W
07/17/2007                   HENRY              IA   TRAINED SPOTTER

            LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
            AREA.

&&

RPRZYBYLINSKI
Local storm report, Jul 17, 11:45 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     TSTM WND DMG     FOLEY                   39.05N 90.74W
07/17/2007                   LINCOLN            MO   AMATEUR RADIO

            POWER LINES DOWN IN THE FOLEY MO AREA.

1135 AM     TSTM WND DMG     WINFIELD                39.00N 90.74W
07/17/2007                   LINCOLN            MO   TRAINED SPOTTER

            LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
            AREA.

&&

MFUCHS
Local storm report, Jul 17, 12:29 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     CHESTERFIELD            38.65N 90.58W
07/17/2007                   ST. LOUIS          MO   AMATEUR RADIO

            POWER LINES DOWN NEAR CHESTER AIRPORT. WIND GUSTS OF 38
            KTS AT SPRIT OF ST. LOUIS AIRPORT AT 1209 PM CDT.

&&

RPRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:05 AM CDTSevere Thunderstorm WarningLSXLincoln40 min
Jul 17, 11:40 AM CDTSevere Thunderstorm WarningLSXSaint Charles35 min
Jul 17, 2:59 PM CDTSevere Thunderstorm WarningLSXMadison24 min
Jul 17, 3:14 PM CDTSevere Thunderstorm WarningLSXReynolds33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.